Alert archive / New Mexico / Red Flag Warnings in 2009

Red Flag Warning 32, NWS Albuquerque, NM

April 14, 20097 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 14, 2009, 2:23 PM MDT for 7 counties in New Mexico. It took effect at Apr 15, 2009, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2009, 2:23 PM MDT (20:23 UTC)
In effect from
Apr 15, 2009, 1:00 PM MDT
Expired
Apr 15, 2009, 8:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2009-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2009-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2610 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 142023
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
223 PM MDT TUE APR 14 2009

...RED FLAG WARNING WEDNESDAY AFTERNOON TO THE EARLY EVENING FOR THE RIO
GRANDE VALLEY... CHUPADERA MESA AND PORTIONS OF THE EAST CENTRAL
PLAINS AND ESTANCIA BASIN DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH WEDNESDAY AFTERNOON TO THE EARLY EVENING FOR
THE NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

.PACIFIC STORM SYSTEM DRAWS NEARER TO THE STATE. THE WINDS ALOFT
WILL STRENGTHEN OVERNIGHT AND ULTIMATELY TRANSLATE TO THE SURFACE
AS THE DAY PROGRESSES ON WEDNESDAY. THE LOWEST HUMIDITY COUPLED
WITH STRONG WINDS WILL BE FOUND ACROSS PORTIONS OF THE RIO GRANDE
VALLEY...ESPECIALLY SOCORRO COUNTY AS WELL AS THE CHUPADERA
MESA...SOUTHERN PORTIONS OF THE ESTANCIA BASIN AND THE AREA FROM
SANTA ROSA TO FORT SUMNER. MARGINALLY LOW HUMIDITY WITH READINGS
BETWEEN 15 TO 21 PCT WILL BE FOUND ACROSS PORTIONS OF THE
NORTHEAST PLAINS AND BETWEEN TUCUMCARI TO CLOVIS. 

NMZ106>108-151400-
/O.UPG.KABQ.FW.A.0029.090415T1900Z-090416T0200Z/
/O.NEW.KABQ.FW.W.0032.090415T1900Z-090416T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
223 PM MDT TUE APR 14 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ104-151400-
/O.CON.KABQ.FW.A.0029.090415T1900Z-090416T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
223 PM MDT TUE APR 14 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

RELATIVE HUMIDITY OF 15 TO 20 PERCENT WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
50
2 follow-up statements
000 
WWUS85 KABQ 151256
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
656 AM MDT WED APR 15 2009

...RED FLAG WARNING THIS AFTERNOON TO THE EARLY EVENING FOR THE 
RIO GRANDE VALLEY...CHUPADERA MESA...PORTIONS OF THE NORTHEAST
PLAINS...EAST CENTRAL PLAINS AND ESTANCIA BASIN DUE TO STRONG
WINDS AND LOW HUMIDITY...

.PACIFIC STORM SYSTEM TO APPROACH NEW MEXICO FROM CALIFORNIA 
TODAY WITH SOME MOMENTUM FROM STRONGER WINDS ALOFT MIXING DOWN TO
THE SURFACE AS THE DAY PROGRESSES. THE MOST CRITICAL COMBINATION
OF LOW HUMIDITY AND STRONG WINDS WILL BE FOUND ACROSS PORTIONS OF
THE RIO GRANDE VALLEY...ESPECIALLY SOCORRO COUNTY...AS WELL AS
THE CHUPADERA MESA...SOUTHERN PORTIONS OF THE ESTANCIA
BASIN...PORTIONS OF THE THE NORTHEAST PLAINS AND MUCH OF 
GUADALUPE AND DE BACA COUNTIES. MARGINALLY LOW HUMIDITY WITH
READINGS BETWEEN ABOUT 15 AND 23 PCT WILL BE FOUND ACROSS
PORTIONS OF THE EAST CENTRAL PLAINS BETWEEN TUCUMCARI TO CLOVIS.

NMZ104-152130-
/O.UPG.KABQ.FW.A.0029.090415T1900Z-090416T0200Z/
/O.EXA.KABQ.FW.W.0032.090415T1900Z-090416T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
656 AM MDT WED APR 15 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 TO 20 PERCENT WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106>108-152130-
/O.CON.KABQ.FW.W.0032.090415T1900Z-090416T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
656 AM MDT WED APR 15 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

43
000 
WWUS85 KABQ 152106
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 PM MDT WED APR 15 2009

...RED FLAG WARNING CONTINUES THROUGH THE EARLY EVENING FOR THE RIO
GRANDE VALLEY...CHUPADERA MESA...PORTIONS OF THE NORTHEAST
PLAINS...EAST CENTRAL PLAINS AND ESTANCIA BASIN DUE TO STRONG
WINDS AND LOW HUMIDITY...

.STRONG WINDS COUPLED WITH LOW HUMIDITY WILL CONTINUE ACROSS MOST
OF THE RIO GRANDE VALLEY...ESTANCIA BASIN...CHUPADERA MESA AND
PORTIONS OF THE EASTERN PLAINS THROUGH THE REMAINDER OF THE
AFTERNOON INTO THE EARLY EVENING. EXPECT GUSTS BETWEEN 40 TO 50
MPH OUT OF THE SOUTH/SOUTHWEST. A COLD FRONT WILL SWING ACROSS THE
AREA DURING THE LATE EVENING THROUGH EARLY MORNING HOURS ON
THURSDAY BUT HUMIDITY SHOULD RISE ENOUGH TO NOT WARRANT EXTENDING
THE WARNING ANY FURTHER TONIGHT. 

NMZ104-106>108-160200-
/O.CON.KABQ.FW.W.0032.000000T0000Z-090416T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
306 PM MDT WED APR 15 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
50

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 14, 2:13 PM MDT, 10 minutes earlier.

Area forecast discussion, Apr 14, 2:13 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
213 PM MDT TUE APR 14 2009

.DISCUSSION...
WEATHER PATTERN TO BECOME ACTIVE FOR THE MIDDLE TO LATTER HALF OF
THE WORKWEEK. WEAK HIGH PRESSURE RIDGE WILL TRANSLATE EAST AND
WEAKEN TONIGHT...SETTING THE STAGE FOR INCREASING SOUTHWEST FLOW
ALOFT IN ADVANCE OF THE NEXT COMPLEX UPPER LEVEL STORM SYSTEM.
THIS SYSTEM...LOCATED OVER THE WEST COAST OF THE UNITED STATES
WILL PROGRESS EAST OVER THE NEXT COUPLE OF DAYS WITH IMPACTS
BEGINNING OVER WESTERN AND NORTHERN PORTIONS OF THE STATE LATER
TONIGHT AND WEDNESDAY. MODEL SUITE OF THE GFS/NAM-WRF AND ECMWF
HAVE COME INTO A BIT BETTER AGREEMENT WITH THIS SYSTEM AND THE
MAJORITY ARE NOW TRENDING TOWARD A MORE SOUTHERN TRACK OF THE
UPPER CUTOFF LOW ACROSS THE CENTRAL PART OF THE STATE FRIDAY INTO
SATURDAY. THERE REMAINS SOME UNCERTAINTY WITH REGARD TO HOW FAR
SOUTH THE LOW WILL DIG BEFORE IT KICKS OUT INTO THE PLAINS STATES
ON SATURDAY. THIS WILL MAKE ALL THE DIFFERENCE WITH RESPECT TO
PRECPITATION AMOUNTS AND WIND SPEEDS THROUGH THE DURATION OF THE
EVENT.

WINDY CONDITIONS AND CRITICAL FIRE WEATHER CONDITIONS STILL
ANTICIPATED FOR WEDNESDAY BUT GUIDANCE WIND SPEEDS ARE NOT OVERLY
IMPRESSIVE FOR WIDESPREAD ADVISORY LEVEL WINDS AND WILL ALLOW THE
EVENING AND MIDNIGHT SHIFT TO GIVE IT ANOTHER INSPECTION. SEE THE
FIRE WEATHER SECTION BELOW.

THE APPROACH OF THE UPPER LOW TO NORTHWEST PORTIONS OF THE STATE
WILL LIKELY BRING SOME STEEPENING LAPSE RATES AND AN AREA OF
DIFFLUENCE ALOFT. WILL KEEP INHERITED FORECAST IN PLACE FOR
SHOWER AND THUNDERSTORM THREAT. THE COLUMN WILL GRADUALLY COOL AS
THE COLD CORE MOVES ACROSS THE REGION AND WITH A MORE SOUTHERN
TRACK POSSIBLE...HAVE INCREASED SNOW AMOUNTS OVER THE NORTHERN
MOUNTAINS. STILL ENOUGH UNCERTAINTY IN THE TRACK TO NOT ADD
ADVISORY LEVEL SNOWFALL.

OF CONCERN WOULD BE AN ENHANCED BAND OF PRECIPITATION THAT COULD
DEVELOP IF THE DEFORMATION ZONE SETS UP ON FRIDAY. THIS COULD
PLACE A FAVORABLE ZONE FOR ENHANCED SNOWFALL TOTALS OVER THE
EASTERN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...ESPECIALLY IF
THE TRACK IS MORE TO THE SOUTH.

THE UPPER LOW IS EXPECTED TO PULL AWAY BY SATURDAY OR EARLY SUNDAY
WITH IMPROVING CONDITIONS EXPECTED. PATTERN FOR NEXT WEEK LOOKS
MORE LIKE SPRING AS A PERSISTENT UPPER LEVEL RIDGE BUILDS OVER THE
REGION PROVIDING A NICE WARM UP IN TEMPERATURES.

LONG RANGE GUIDANCE STILL INDICATING THE POTENTIAL FOR WEAK
PERTURBATIONS IN THE NORTHWEST FLOW ALOFT WHICH COULD BRING A
QUICK SHOT OF SHOWER/STORM ACTIVITY NEXT TUESDAY OR WEDNESDAY OVER
THE NORTHEAST PLAINS. PLENTY OF TIME TO SORT THE DETAILS OUT OVER
THE NEXT SEVERAL DAYS.

KW

&&

.AVIATION...
VRF CONDITIONS WILL CONTINUE ACROSS MUCH OF THE AREA THROUGH THE
NEXT 24 HOURS. COULD SEE SOME LOWER ELEVATION RAIN AND HIGHER
ELEVATION SNOW SHOWERS ACROSS THE NORTHWEST THIRD ON WEDNESDAY BUT
CIGS FOR THE MOST PART SHOULD BE ABOVE 3000 FEET. OTHERWISE...MID
AND HIGHER LEVEL CLOUD COVER WILL CONTINUE. WINDS WILL PROBABLY BE
THE BIGGEST CONCERN WITH STRENGTHENING RIDGE LEVEL WINDS TONIGHT AND
TRANSLATING TO A STRONGER SOUTH TO SOUTHWEST SURFACE FLOW ON
WEDNESDAY. LOOKING AT SUSTAINED READINGS BETWEEN 22 TO 32 KT ON
WEDNESDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
FORECAST REMAINS ON TRACK FOR THE NEAR TERM. PACIFIC STORM SYSTEM
CONTINUES TO DIG SOUTH ACROSS PORTIONS OF CALIFORNIA AND THE GREAT
BASIN. HIGH CLOUDS HAVE OVERSPREAD THE STATE ALTHOUGH SOME PATCHES
OF SUN IS STARTING TO SHOW UP ACROSS THE SOUTHERN TIER OF THE
FORECAST AREA. THIS HIGHER LEVEL CLOUD COVER HAS KEPT WINDS FROM
GETTING TOO STRONG TODAY AND MIXING OF LOWER DEWPOINTS TO THE
SURFACE HAS ALSO BEEN LIMITED. IF CRITICAL FIRE WEATHER CONDITIONS
WERE TO OCCUR THE REST OF THIS AFTERNOON LOOK FOR ONLY 1 TO 2 HOURS
BETWEEN LAS VEGAS TO SANTA ROSA TO CLINES CORNERS.

EXPECTING ABOVE NORMAL TEMPERATURES TONIGHT UNDER A SHIELD OF HIGHER
CLOUDS AND STRENGTHENING WIND FLOW ALOFT. THIS WILL MAKE FOR
MODERATE HUMIDITY RECOVERIES MOST AREAS LACKING A SNOW PACK. WINDS
WILL GO ON THE INCREASE ACROSS THE HIGHER RIDGES DUE TO THE
APPROACHING PACIFIC SYSTEM. FLOW ALOFT WILL GENERALLY BE
SOUTHERLY.

THE MOST CRITICAL FIRE WEATHER DAY OF THE WEEK WILL BE WEDNESDAY. A
BLEND OF HIGH AND MID LEVEL CLOUD COVER WILL POSE SOME PROBLEMS FOR
MIXING BUT STILL FEEL THAT LOW HUMIDITY COUPLED WITH STRONG WINDS
WILL OCCUR LONG ENOUGH FOR 3 TO 4 HOURS. ESPECIALLY ACROSS
PORTIONS OF THE RIO GRANDE VALLEY...CHUPADERA MESA...ESTANCIA BASIN
AND AN AREA OF THE EAST CENTRAL PLAINS BETWEEN SANTA ROSA TO FORT
SUMNER. THERE IS STILL SOME UNCERTAINTY FOR THE HUMIDITY FORECAST
ACROSS PORTIONS OF THE EAST CENTRAL AND NORTHEAST PLAINS SO DECIDED
TO KEEP ZONE 104 IN A WATCH WHILE UPGRADING THE REST OF THE AREA TO
A WARNING. AGAIN...CLOUD COVER WILL DETERMINE WHERE THE LONGEST
DURATION OF THE CRITICAL CONDITIONS WILL EXIST ON WEDNESDAY. MODELS
APPEAR TO BE FAIRLY CONSISTENT WITH WEDNESDAY SO CONFIDENCE IS
MODERATE TO HIGH FOR THAT PERIOD. A FEW SHOWERS AND EVEN SOME THUNDERSTORMS
COULD BE FOUND ACROSS THE NORTHWEST THIRD WEDNESDAY AFTERNOON INTO THE
EVENING HOURS.

IT APPEARS THAT THE MODELS REMAIN CONSISTENT AMONGST THEMSELVES WITH
EACH MODEL RUN BUT THE MODEL RUN TO MODEL RUN CONSISTENCY HASNT BEEN
THE BEST. THUS...THE PERIOD FROM THURSDAY THROUGH SATURDAY REMAINS
AT A MODERATE CONFIDENCE AT BEST. THERE IS A FAIR BIT OF CONFIDENCE
THAT THE STRONGER WINDS SPEEDS OBSERVED ON WEDNESDAY WILL SHIFT
FURTHER SOUTH AND EAST ON THURSDAY. A FEW HOURS OF CRITICAL FIRE
WEATHER CONDITIONS COULD AFFECT THE SOUTHEAST PLAINS ON THURSDAY.
CRITICAL CONDITIONS ARE NOT EXPECTED ON FRIDAY AS HUMIDITY READINGS
TREND UP OVERALL. PRECIPITATION DURING THIS PERIOD ALSO LOOKS TO BE
MOST ROBUST ACROSS THE NORTHERN TIER OF THE STATE...INCLUDING THE
NORTHEAST PLAINS FRIDAY INTO SATURDAY.

STILL LOOKING AT AN OVERALL DRYING AND WARMING TREND FOR SUNDAY INTO
THE EARLIER PART OF NEXT WEEK ALTHOUGH THE MODELS HAVE ADJUSTED
WHERE THE AXIS OF THE UPPER RIDGE IS EXPECTED TO BE. THE BREAK
DOWN PHASE OF THIS UPPER RIDGE ALSO REMAINS A QUESTION MARK FOR THE
LATTER PART OF NEXT WEEK.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  44  62  32  52 /  10  20  20  10
GALLUP..........................  39  54  23  44 /  10  20  20  10
GRANTS..........................  37  59  24  48 /  10  10  10  10
GLENWOOD........................  43  66  31  59 /   5  10   5  10
CHAMA...........................  31  53  23  42 /  20  50  50  30
LOS ALAMOS......................  39  61  28  47 /   5  10  20  20
RED RIVER.......................  30  49  23  39 /  10  20  30  10
TAOS............................  37  60  29  47 /   5  10  20  20
SANTA FE........................  40  62  31  49 /   5  10  10  10
SANTA FE AIRPORT................  41  64  33  51 /   5  10  10  10
ESPANOLA........................  38  67  33  56 /   5  10  20  10
ALBUQUERQUE HEIGHTS.............  48  68  39  55 /   5   5  10  10
ALBUQUERQUE VALLEY..............  40  68  39  57 /   5   5  10  10
ALBUQUERQUE FOOTHILLS...........  46  68  38  54 /   5  10  10  10
ALBUQUERQUE WEST MESA...........  42  70  40  55 /   5   5  10  10
SOCORRO.........................  46  75  40  63 /   0   5   5   5
SANDIA PARK/CEDAR CREST.........  38  63  31  48 /   5  10  10  10
MORIARTY/ESTANCIA...............  34  66  33  52 /   0   5   5   5
CARRIZOZO.......................  45  70  39  61 /   0   5   0   5
RUIDOSO.........................  42  62  35  53 /   0   5   0   5
RATON...........................  38  66  33  54 /   5  10  20  10
LAS VEGAS.......................  39  61  33  48 /   0   5   5   5
ROY.............................  44  65  39  57 /   5  10  10  10
CLAYTON.........................  46  68  41  63 /   5  10  10  10
SANTA ROSA......................  45  73  41  63 /   5   5   5   5
TUCUMCARI.......................  48  73  44  66 /   5   5   5  10
FORT SUMNER.....................  48  75  44  66 /   5   5   5   5
CLOVIS..........................  48  72  44  67 /   5   5   5  10
PORTALES........................  49  75  46  68 /   5   5   5  10
ROSWELL.........................  51  78  46  70 /   5   5   5  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM TO 8 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ106>108.

FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES...NMZ104.

&&

17/50
Hazardous weather outlook, Apr 14, 5:55 AM MDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 AM MDT TUE APR 14 2009

NMZ001>021-026-151200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
555 AM MDT TUE APR 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

AN HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP LATE
THIS AFTERNOON AND LINGER INTO THE EARLY EVENING HOURS OVER THE EAST
CENTRAL HIGH PLAINS OF NEW MEXICO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY CONDITIONS WILL DEVELOP WEDNESDAY AFTERNOON AND EVENING ACROSS
NORTHERN AND CENTRAL NEW MEXICO. ADDITIONALLY...WIDESPREAD CRITICAL
FIRE WEATHER CONDITIONS ARE LIKELY ALONG AND SOUTH OF THE INTERSTATE
40 CORRIDOR FROM THE RIO GRANDE VALLEY TO THE TEXAS BORDER WEDNESDAY
AFTERNOON THROUGH EARLY EVENING. THIS REGION HAS BEEN PLACED UNDER A
FIRE WEATHER WATCH.

AN HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP LATE
THURSDAY AFTERNOON AND LINGER INTO THE EARLY EVENING HOURS OVER THE
SOUTHEAST PLAINS OF NEW MEXICO.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUIRED AT THIS TIME.

DPORTER

Nearby

Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.